Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Relation between your heart beat and weed

alright... i had a very scary night a few days ago and i havent been able to shake it yet and i need some insight. first off ... i smoke everyday. ok thursday night i got out of work hung around at my house for a little then went over my gf s like everyother night. i was feeling a little strange but that happens from time to time(stomach was off). Around 10pm i smoked a bowl. With in 10 to 15 minutes i started feeling really weird. I began to shake alot(i do this when i get really hi but never as bad as i did this night). It was worring me because i couldnt really stop, i could stop it for short periods but then it felt like my legs and were falling asleep.... then my heart started to hurt(i dont know if it was my heart but it was right around my left pec area). Shortly there after i noticed that my heart beat had increased drasticaly but was trying to stay calm. Id had similar symptoms before while hi but never this bad and no heart hurting. I then spent the next hour or two infront of the toilet dry heaving(i assume because the weed stops you from throwing up). During this period i was feeling very warm and slightly feint. Nothing was coming up and i had somewhat stopped shaking so i went back to my gf s room and laid down for a bit. As soon as i laid down i started shaking again, i rolled to my left side and my stomach started feeling really shitty again. I ended up throwing up a bit.... by 1230 or 1 pm it had all kinda gone away, i still didnt feel great but i felt significantly beter so i went home and went to sleep. I woke up the next day feeling fine but as the day went on i just felt really off ... for the first hour or two that i was at work i started felling really shitty again, but it went away. I slept pretty good that night and avoided the weed just incase. Then yesterday i was feeling off again all day. When my gf got out of work i went over to her house and we watched iron man... during the movie i started feeling really crappy and was rather paranoid, i kept feeling my heart thinking it was going fast again but i have no idea if it was or if im just overacting as a result of what had happened before. I started feeling hot again but i just dealt with it. As soon as the movie was over i went home and as i lay in bed i kept getting hot again and feeling really weird(heart beat included)... it took me forever to fall asleep and my head was going crazy thinking about what could posibly be going on. i need help, if anyone can give me info about this i would greatly appreciate it. I checked online and i found that weed raises the heart beat in the first hour but mostly in the first 15-20 minutes, also the major problems that night more or less went away once i came down which made me think there connected but then the past 2 days are really confusing me.... as i type this saturday morning(it happend wed night) i still feel really weird and i just want to know im alright. if you were willing to put up with that wall of text and gave me some help ... thank you very much. if it matters i took some tylenol that first night but i dont think it did anything... is there anything OTC that i can take to help if it happens again? ive been smoking this same weed for 2 or 3 weeks and i smoked less that day then any other day normally i smoke 2 or 3 bowls of it. I hadnt been feeling crappy for days at the time i just started feeling that way maybe 15 minutes before this all happened. Also i try thinking about other things... it doesnt work. also i checked my temp today when i woke up and its normal
Asked On : Thu, 10 Dec 2009
Answers:  6 Views:  1532
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
  Anonymous's Response
I agree with the first comment that you are most likely having a panic attack (anxiety). Most people are unaware that simply taking a benadryl (diphenhydramine) can help ease anxiety. Like many other first-generation antihistamines, diphenhydramine can cause strong sedation, due to H1 (histamine) receptor antagonism. As such, Diphenhydramine has also been used as an anxiolytic (anti-anxiety agent) because of this side effect. I mistook my first anxiety attack for a heart attack and called 9-1-1. After being told what I was experiencing, the EMT's suggested I schedule a doctor's appointment for anxiety and take benadryl for any episodes that I might have before that time for the reasons I explained above. They help tremendously as does taking in a deep breath through your nose, holding it for approx. three seconds and exhaling through your mouth and repeating the process until you feel your heartbeat and/or breathing is more relaxed and normal. I hope this information is helpful in the event that you repeat this unwanted experience.
Answered: Sun, 7 Nov 2010
  Anonymous's Response
IV BEN SMOKING FOR LIKE 8 YEARS AND THE SAME THING STARTED HAPPENING TO ME SO I JUST SMOKE 1 TINY BOWL AT A TIME. I TRY TO LIMIT THIS TO LIKE 3 TIMES A DAY BUT IT DOESN'T WORK SOME TIMES AND I END UP SMOKING A LITTLE TO MUCH BY THE END OF THE NIGHT BUT ITS QUICK TO GET OVER THAT FEELING IF IT EVER COMES BACK FOR A SECOND. HONESTLY, JUST SMOKE 1 LITTLE BOWL AND CHILL OFF THAT. THE HIGH ISN'T AS HEAVY AND IT STILL LASTS A WHILE WHILE YOU CAN BE MORE COMFORTABLE.
Answered: Wed, 20 Apr 2011
  Anonymous's Response
IV BEN SMOKING FOR LIKE 8 YEARS AND THE SAME THING STARTED HAPPENING TO ME SO I JUST SMOKE 1 TINY BOWL AT A TIME. I TRY TO LIMIT THIS TO LIKE 3 TIMES A DAY BUT IT DOESN'T WORK SOME TIMES AND I END UP SMOKING A LITTLE TO MUCH BY THE END OF THE NIGHT BUT ITS QUICK TO GET OVER THAT FEELING IF IT EVER COMES BACK FOR A SECOND. HONESTLY, JUST SMOKE 1 LITTLE BOWL AND CHILL OFF THAT. THE HIGH ISN'T AS HEAVY AND IT STILL LASTS A WHILE WHILE YOU CAN BE MORE COMFORTABLE.
Answered: Wed, 20 Apr 2011
  User's Response
Dr. Lester Grinspoon of Harvard has said that smoking marijuana can cause your heart to race- just as if you had jogged up one flight of stairs. Not quite racing but it can panic people. The risk is 40x less then moving your bowels as far as your heart is concerned.

Infact cannabinoids directly protect against damage from ischemia (heart attack or stroke, or drowning ect) They also block TNF and ROS which is released when plaque is in your arteries (this reverses artery hardening).

Tobacco however is bad- 3 grams of it will actually stop your heart and if you mix tobacco smoke with marijuana smoke, it is worse then just tobacco. Even though smoking marijuana will NOT give you COPD, empysema- or lung cancer. You did not mention tobacco- but if you use it stop. Also have you lost a substantial amount of muscle density in your chest? This can cause certain positions (typically when laying down) to start causing intense chest pains.
Answered: Wed, 1 Jun 2011
  User's Response
You're okay, Ive had this happen too, not the feeling sick part but the heart racing. It feels like you're going to die or have a heart attack right? Its because you're scaring yourself and most likely having a panic attack, its a really scary feeling, but just try to lay down and take deep breaths and convince yourself you're fine. If you're really stressed or anxious before you smoke smoking it'll either just calm you down or heighten your anxiety. I would suggest taking smaller hits and not holding them in as long to build your tolerance.
Answered: Sat, 6 Nov 2010
  User's Response
I'm 16, and your describing my first Gravity Bong experience, 3 cones out of a gravity bong, sat on the couch went to get a glass of water since my mouth was dry just as i got up i was hit by an enormous HiGH fell straight back on the couch, Heart was thumping, legs were shaking uncontrollably. It was probably the THC just literally bombing your Central Nervous System. My advice? Gradually smoke it, don't just get bombed straight up enjoy being dazed by the buds for sure but gradually just get more tolerant. Laced - reminds me of when i bought a $50 bag the Dealer used the same bag he kept his Black mercedes pingers in, he said it shouldn't effect my high. I was grinding my jaw like a C&$T, maybe you got dodgy resin from speed or MDMA. Hope it helps BONG ON!
Answered: Thu, 10 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor